Alert archive / Maine / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 8, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 10, 2000, 9:25 PM EDT for Penobscot County, Maine. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2000, 9:25 PM EDT (01:25 UTC)
- Expired
- Jul 10, 2000, 10:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
County Penobscot County, ME
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 1.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCAR 110124 SVRCAR MEC019-110200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 925 PM EDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHEAST MAINE * UNTIL 1000 PM EDT * AT 924 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL NEAR GREENFIELD MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR GREAT POND...AMHERST AND AURORA BY 935 PM. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ LAT...LON 4494 6871 4526 6848 4514 6796 4476 6807 HEWITT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:09 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 10, 9:09 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 909 PM EDT MON JUL 10 2000 SYNOPSIS: LOW PRESSURE WILL MOVE INTO THE MARITIMES OVERNIGHT THEN REMAIN NEARLY STATIONARY THROUGH TUESDAY. THE UPPER LEVEL DISTURBANCE ASSOCIATED WITH THIS AREA OF LOW PRESSURE WILL CAUSE SHOWERS MAINLY ACROSS THE NORTH THROUGH TUESDAY. TECHNICAL DISCUSSION: WILL NEED TO KP MNTN OF SHRA/TSRA FOR DOWNEAST/CST EARLY & THEN LET GO AS BEST EFFECTS FM NEXT SIGNIFICANT S/WV STAYS FURTHER WHR I WILL CONT W/LIKELY-CAT POPS.WILL CONT W/TSRA FOR NRN-CNTL ZNS AS WELL. SATL WV IMAGERY SHOWS 1ST VORT MAX PUSHING ITS WAY THRU DOWNEAST ME ONTO NEW BRUNSWICK,CAN. RDR IMAGERY HAD SOME DECENT TSRA ASSOCD W/THIS FTRE ACRS CNTL/DOWNEAST AREAS. LAPS DATA SHOWED STG THETA E BNDRY & MCON AXIS. 1000MB SFC LOW RGT OVER NRN ME W/TRAILING CD FNT RGT LAG WRN ME/CAN BRDR. 2ND MORE POTENT S/WV ACRS QUEBEC PROV TO SWINGS THRU CNTL ME OVNGT INTO EARLY TUE AS CLOSED UPPER LOW MIGRATES EWD. USING RUC AS IT APPRS TO BE ON ATTM PER SFC/SATL IMAGERY. DECENT PVA PER THE RUC ACRS NRN-CNTL ME OVNGT. 00Z CAR SNDG HAD 32 KI W/TTS OF 50. LIS NR -1. NO REAL APPRECIABLE CHG IN THE AIRMASS OVER LAST 12 HRS...BUT THIS TO CHG OVNGT INTO TUE. FOR TEMPS...WILL LEAVE ALONE AS DAYSHIFT HAS BEEN DOING GREAT JOB OVER THE PAST SVRL DAYS & WOULD HATE TO TINKER W/ATTM IN THE GAME. COASTAL WATERS: WILL NEED TO THROW IN SOME FG EARLY AS VSBYS DOWN NR 1/4SM RGT ALG CST. OTRW...LITTLE CHG EXPECTED. THANX FOR GREAT COORD/RDR COVERAGE GYX. .CAR...NONE. JOE
Nearby
Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.